Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Shaking in hands and arms after taking ambrolite-s. Side effect of medicine?

Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

default
Posted on Fri, 8 Feb 2013 in Medicines and Side Effects
Question: I have started taking Ambrolite-S for the last three days,now I am feeling that my both arms and hands shaking,Ican not hold pen or spoon properly.Is that due to this medicine?
doctor
Answered by Dr. Mayank Bhargava 1 hour later
Hi XXXXXXX,
Welcome to XXXXXXX forum.

With the described past history of spinal surgeries and intake of Ambrolite -S, shaking in hands and arms appear most likely due to salbutamol present in this cough syrup.
Nervous supply of upper limb (ams and hands) is from C5-T2 spinal segment of spinal cord.
As you had spinal surgery in lumbar region, correlation between tremors and past surgery appears to be least.
Salbutamol is associated with following side effects: fine tremor, anxiety, headache, muscle cramps, dry mouth, and palpitation.

You should again consult with your treating doctor / or XXXXXXX medicine specialist and should go for thorough neurological check up.
Weakness in lower limb (as you are not able to stand properly) is most likely due to spinal pathology at lumbar region.
You can take inhalational therapy of beta 2 agonist, anticholinergics and low dose steroid.
In this manner, whole body is not exposed to medicines and doesn't develop side effects.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures
Medical Topics

Recent questions on  Salbutamol

doctor1 MD

I use salbutamol and recently I have been unable to get an erection and this is worrying me since I have had no problems up to a few weeks ago...Howevere I am 71 years of age so will age be the cause ??

I still have an active sex life with my wife who is somewhat younger than I.............I'm worried that noe she will look for someone who can continue sex.



u s

doctor1 MD

patches of brusing on upper rignt arm that are deep purple/dark red. man is 73 years old and takes medicine for blood pressuer (lisinopril 40mg), zolpidem 10mg for sleep, albuterol fulsate proair hfa inhailer and advair 250/50 for copd. had been taken off his colestrol medication (cresterol) by his primary physician but the brusing has reoccured.

doctor1 MD

My mom is an 81 year old patient with Pulmorary Fibrosis. She was given Atrovent and Salbutamol inhalers and her blood pressure is going down badly. She has nausea, she doesn't want to eat well. She also coughs during the day and mostly at night and has phlegm. Should we stop those inhalers?

doctor1 MD

I take exforge for high bp---lately the problem is more low bp.I feel a burning sensation traveling up my neck- usually after eating or in very hot weather. The range of low bp is in the area of 90/60 or 84/60 with a pulse of 90 or higher. I'm 64 years old and have asthma . I take symicort and rarely albuterol for those symptoms.

doctor1 MD

My 8 months daughter is having coughing (khansi) and cold from last 2 weeks. Please advice medicine

doctor1 MD

My one and half year old girl child is suffering from KHANSHI, cold and sometimes fever since 7 days. I gave her Honitus and also homeopathic medicine. She has improved a bit but again same to previous state. In night she is suffering more with...

doctor1 MD

Hi doctor,good morning.I am xxxxxxx ,27 years old from XXXXXXX Past 2 years i have sneezing problem due to dust allergy ,but last two motnths i am facing severe wheezing and getting mild sounds while breathing.now days feeling breath truoble while...